MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MASTERLOC LATPLUS; STEM: MASTERLOC 01.39.412 CEMENTLESS TI COATED LAT PLUS STEM SIZE 12

MEDACTA INTERNATIONAL SA MASTERLOC LATPLUS; STEM: MASTERLOC 01.39.412 CEMENTLESS TI COATED LAT PLUS STEM SIZE 12
Model Number 01.39.412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28-01-2025.Lot 2304305: (b)(4) items manufactured and released on 26/07/2023.Expiration date: 2028/07/05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: a periprosthetic fracture was detected immediately after tha surgery during a postoperative x-ray while the patient was recovering in the pacu.It remains unclear whether the fracture occurred intraoperatively during the closing phase of the surgery or in the immediate postoperative period.Additionally, there is no reported evidence of a traumatic event.The available x-ray clearly confirms a spiral femoral fracture involving the entire stem.Standard femoral preparation during surgery may have weakened the bone, predisposing it to an early fracture.Furthermore, the patient's bone quality could have played a role in this event.However, there is insufficient information to draw a definitive conclusion regarding the root cause of the failure.The surgeon revised liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
On the same day of the primary, while the patient was in the pacu, x-rays were taken that showed a fracture.The surgeon cabled the fracture and revised the medacta head and stem to competitor devices.Liner and cup were kept.The surgery was completed successfully.

Brand Name
MASTERLOC LATPLUS
Common Device Name
STEM: MASTERLOC 01.39.412 CEMENTLESS TI COATED LAT PLUS STEM SIZE 12
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21432760
Report Number3005180920-2025-00027
Device Sequence Number11897425
Product Code LZO
UDI-Device Identifier07630040715843
UDI-Public07630040715843
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.39.412
Device Lot Number2304305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale